# SDR CA050511002

- Difficulty date: April 21, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 16,747 hours
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Part number: 72877
- Condition: Destroyed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

A/C SUFFERED A PWR LOSS IN FLT DUE TO THE COLLAPSE/FRACTURE OF NR 2 CYLINDER EXHAUST VALVE HYD LIFTER BODY P/N 72877.  THE PILOT WAS ABLE TO MAINTAIN CONTROL OF THE A/C AND CONTINUE THE FLT TO THE CLOSEST AIRPORT (SWAN HILLS, ALBERTA 'CEM5').  LANDED W/O FURTHER INCIDENT.  INSPECTION REVEALED INTERNAL DAMAGE TO THE ENGINE RESULTING FROM THE BREAK-UP OF THE VALVE LIFTER BODY, AND PIECES OF IT BEING PROJECTED AGAINST THE CRANKCASE, AS A RESULT. THE ENG IS A TOTAL WRITE OFF THE ENGINE WAS CHANGED AND THE A/C WAS RETURNED TO SERVICE. THIS ENGINE OPERATED ON A TRANSPORT CANADA APPROVED 'ON CONDITION' MX PROGRAM.  FLIGHT TECH AVIATION AS THE MX ARM OF ALTA FLIGHTS (CHARTERS) INC HAVE DECIDED TO REDUCE THIS ENG MAKE/M
